Please use this identifier to cite or link to this item:
Scopus Web of Science® Altmetric
Type: Journal article
Title: Global topology of Weyl semimetals and Fermi arcs
Author: Mathai, V.
Thiang, G.
Citation: Journal of Physics A: Mathematical and Theoretical, 2017; 50(11):1-11
Publisher: IOP Science
Issue Date: 2017
ISSN: 1751-8113
Statement of
Varghese Mathai and Guo Chuan Thiang
Abstract: We provide a manifestly topological classification scheme for generalised Weyl semimetals, in any spatial dimension and with arbitrary Weyl surfaces which may be non-trivially linked. The classification naturally incorporates that of Chern insulators. Our analysis refines, in a mathematically precise sense, some well-known 3D constructions to account for subtle but important global aspects of the topology of semimetals. Using a fundamental locality principle, we derive a generalized charge cancellation condition for the Weyl surface components. We analyse the bulk-boundary correspondence under a duality transformation, which reveals explicitly the topological nature of the resulting surface Fermi arcs. We also analyse the effect of moving Weyl points on the bulk and boundary topological semimetal invariants.
Keywords: Weyl semimetals; Fermi arcs; relative homology; ambient isotopy; Mayer–Vietoris sequence; bulk-boundary correspondence; links
Rights: © 2017 IOP Publishing Ltd
RMID: 0030064854
DOI: 10.1088/1751-8121/aa59b2
Grant ID:
Appears in Collections:Mathematical Sciences publications

Files in This Item:
There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.